Florida, 2003

Damaging Wind in Florida, July 10, 2003

July 10, 2003 · NWS JAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 10, 2:30 PM EST, 3 hours 45 minutes earlier.

Area forecast discussion, Jul 10, 2:30 PM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
330 PM EDT THU JUL 10 2003

WILL CONTINUE PERSISTENCE IN THE FORECAST THROUGH FRIDAY.
WILL SEE SCATTERED AFTERNOON AND EVENING THUNDERSTORMS IN ASSOCIATION
WITH ACTIVE WEST COAST SEABREEZE WITH MOST ACTIVITY NEAR THE I-95
CORRIDOR LATE IN THE DAY. PWATS DROP A LITTLE IN GEORGIA FRIDAY.
WILL GO 30 PCT THERE AND 40 PCT ELSEWHERE. WILL GO ABOVE CLIMO
POPS THIS WEEKEND AS COLD FRONT APPROACHES. FRONT WILL MOVE INTO
SOUTHEAST GEORGIA SATURDAY AND STALL OUT OVER NE FL SUNDAY. SHOULD
SEE AN INCREASE IN COVERAGE IN STORMS MOST AREAS BY SUNDAY.
WILL MENTION HEAT INDICES FOR ONE MORE DAY ON FRIDAY...THEN SHOULD
SEE THEM DROP BELOW 100 OVER THE WEEKEND AS A RESULT OF LOWER TEMPS
FROM INCREASED CLOUD COVER.

EXTENDED...HIGH PRESSURE SURFACE/ALOFT BUILDS IN FROM THE WESTERN
ATLANTIC. THE LOW LEVEL RIDGE STAYS NORTH OF THE CWA THROUGH
WEDNESDAY...THEN BEGINS TO MOVE SOUTH AGAIN THURSDAY. WILL GENERALLY
SEE A LOW LEVEL SOUTH OR SOUTHEAST WIND WITH NEAR CLIMO TEMPS/POPS
EACH DAY.

MARINE...12Z MODEL RUNS AND 00Z ENSEMBLE ARE SUPPORTING SCEC CAUTION
CRITERIA DEVELOPING OVERNIGHT ACRS THE OFSHR GA WTRS...AS THE
NOCTURNAL SURGE SHUD KICK WINDS UP TO 15-20 KTS OUT OF THE
S/SW...BEFORE DMSHG ARND SUNRISE. A SIMILAR SITUATION EXISTS FOR FRI
NGT AS WELL...BUT IS NOT SUPPORTED BY ALL MODELS. OTRW...AFTER FRONT
WASHES OUT OVER THE WEEKEND...WINDS 10-15 KTS OR LESS AND SEAS 3-4FT
OR LESS THROUGH THE MID OF NXT WEEK.

FIRE WX...NO HEADLINES.

.PRELIMINARY POINT TEMPS/POPS...

AMG 72 93 73 91 / 20 30 20 50
SSI 76 90 76 88 / 20 30 20 40
JAX 73 93 74 90 / 20 40 30 40
SGJ 75 90 77 88 / 20 30 30 40
GNV 71 93 72 91 / 20 40 20 40
OCF 71 92 72 91 / 30 40 20 40

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.

PP/HESS
Hazardous weather outlook, Jul 10, 11:12 AM EST, 7 hours 3 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-102100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1212 PM EDT THU JUL 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...HEAT INDICES NEAR 105 DEGREES THIS AFTERNOON...

...SCATTERED STRONG THUNDERSTORMS THIS AFTERNOON...

HIGH TEMPERATURES ARE EXPECTED TO CLIMB TO THE MID 90S IN MOST AREAS
AGAIN THIS AFTERNOON. THESE TEMPERATURES WHEN COMBINED WITH THE
RELATIVE HUMIDITIES WILL FEEL LIKE IT IS NEAR 105 DEGREES. PERSONS
WHO WORK OUTDOORS SHOULD TAKE FREQUENT BREAKS IN THE SHADE TO REST
AND REPLENISH FLUIDS.

SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP
THIS AFTERNOON AND MOVE SLOWLY NORTHEAST. THE MAIN CONCERNS
FROM THESE STORMS WILL BE WILL BE DEADLY CLOUD TO GROUND LIGHTNING
...WIND GUSTS UP TO 50 MPH...AND LOCALLY HEAVY RAINS. THE STORMS
MAY ALSO BE ACCOMPANIED BY HAIL ACROSS NORTH CENTRAL FLORIDA WHERE
DRY AIR ALOFT THERE MAY HELP ENHANCE THE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A COLD FRONT WILL APPROACH SOUTHEAST GEORGIA SATURDAY AND THEN WEAKEN
OVER NORTHEAST FLORIDA SUNDAY. SCATTERED STRONG THUNDERSTORMS...
MAINLY DURING THE AFTERNOON...ARE EXPECTED EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PP/JH

In the hours before

Special weather statement, Jul 10, 3:00 PM EST, 3 hours 15 minutes before
FLZ040-102045-

SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
400 PM EDT THU JUL 10 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR MARION COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM...

AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF OCALA AIRPORT...OR
ABOUT 4 MILES SOUTHWEST OF OCALA...MOVING NORTHEAST AT 5 TO 10 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SANTOS...
OCALA AIRPORT...BELLEVIEW...OCALA...SILVER SPRINGS SHORES...
SPARR...LOWELL AND BURBANK THROUGH 445 PM EDT. GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

SANDRIK
Special weather statement, Jul 10, 3:15 PM EST, 3 hours before
FLZ030-031-036-102045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
415 PM EDT THU JUL 10 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEAST
ALACHUA COUNTY...AS WELL AS BRADFORD AND UNION COUNTIES FOR STRONG
THUNDERSTORM WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 445 PM EDT...

AT 415 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
3 MILES SOUTH OF WORTHINGTON SPRINGS TO 6 MILES WEST OF WALDO TO
ROCHELLE...OR ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF
WORTHINGTON SPRINGS TO 9 MILES NORTH OF GAINESVILLE TO 10 MILES
SOUTHEAST OF GAINESVILLE...MOVING NORTHEAST AT 15 TO 20 MPH. THIS
LINE THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WORTHINGTON
SPRINGS...ROCHELLE...NEWNANS LAKE...GROVE PARK...DUKES...
BROOKER...WALDO AND ORANGE HEIGHTS THROUGH 445 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

SANDRIK
Special weather statement, Jul 10, 3:40 PM EST, 2 hours 35 minutes before
FLZ030-031-102130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
440 PM EDT THU JUL 10 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN EXTENDED FOR BRADFORD
AND UNION COUNTIES FOR STRONG THUNDERSTORM WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 530 PM EDT...

AT 440 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
3 MILES SOUTHEAST OF DUKES TO 9 MILES SOUTH OF HAMPTON......MOVING
NORTHEAST AT 10 TO 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND DUKES...SAMPSON...NEW RIVER...LAKE
BUTLER...HAMPTON...JOHNSTOWN...STARKE AND RAIFORD THROUGH 530 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

SANDRIK
Special weather statement, Jul 10, 4:30 PM EST, 1 hour 45 minutes before
FLZ032-102215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
530 PM EDT THU JUL 10 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY COUNTY FOR
STRONG THUNDERSTORM WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 615 PM
EDT...

AT 530 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
2 MILES NORTH OF MIDDLEBURG TO 12 MILES SOUTH OF PENNEY FARMS...OR
ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF ORANGE PARK TO 12
MILES NORTH OF PALATKA...MOVING NORTHEAST AT 10 TO1 5 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
MIDDLEBURG...ASBURY LAKE...DOCTORS INLET...BELLAIR-MEADOWBROOK
TERRACE...GREEN COVE SPRINGS AND ORANGE PARK THROUGH 615 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

SANDRIK
Special weather statement, Jul 10, 5:07 PM EST, 1 hour 8 minutes before
FLZ025-032-033-102300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
607 PM EDT THU JUL 10 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL...ST
JOHNS AND EASTERN CLAY COUNTIES FOR STRONG THUNDERSTORM WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 700 PM EDT...

AT 607 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
8 MILES NORTHWEST OF NORMANDY TO 2 MILES NORTH OF GREEN COVE SPRINGS
TO 16 MILES SOUTHWEST OF PICOLATA...MOVING NORTHEAST AT 10 TO 15
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND SWITZERLAND...ORANGE PARK...NORMANDY...JACKSONVILLE
HEIGHTS...GREEN COVE SPRINGS...BELLAIR-MEADOWBROOK TERRACE...ORTEGA
AND MANDARIN THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

SANDRIK
Special weather statement, Jul 10, 5:57 PM EST, 18 minutes before
FLZ024-025-102330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
657 PM EDT THU JUL 10 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL AND
NASSAU COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 730 PM...

AT 657 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF JACKSONVILLE
INTERNATIONAL...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND JACKSONVILLE INTERNATIONAL...
OCEANWAY...YULEE...FERNANDINA BEACH AND AMELIA CITY THROUGH 730 PM
EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE AND EXCESSIVE LIGHTNING.

TRABERT

The radar

The Jacksonville radar (KJAX), 57 km away, was scanning. The volume nearest the first event began at 23:17 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Johns

When
July 10, 6:15 PM EST
Where
St. Johns County, 5 mi N of Picolata
Measured
55 kt (63 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
29.983, -81.600

Several large trees down at foot of Shands Bridge.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359738.